This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters To the Editor

A Case of Hyponatremia Associated With Escitalopram

Eitan Nahshoni, MSc, MD; Dafna Shefet, MD Abraham Weizman, MD; Nimrod Pik, MD

Published: December 15, 2004

Article Abstract

Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.

Sir: There have been several case reports of hyponatremia induced by selective serotonin reuptake inhibitors (SSRIs), including citalopram, secondary to the syndrome of inappropriate secretion of antidiuretic hormone (SIADH).1-3 A recent survey described 35 reports of hyponatremia associated with citalopram administration. Three quarters of the cases involved women. Elderly women were particularly vulnerable to citalopram induced SIADH.4


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 65

Quick Links: Depression (MDD)

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Clinical and Practical Psychopharmacology

Antipsychotic Augmentation With N-Acetylcysteine for Patients With Schizophrenia

Dr Andrade discusses whether or not recent findings support the use of NAC as antipsychotic augmentation in...

Read More...